Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 78, NWS Lake Charles, LA

June 19, 2013Hardin County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 19, 2013, 6:13 PM CDT for Hardin County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2013, 6:13 PM CDT (23:13 UTC)
Expired
Jun 19, 2013, 6:45 PM CDT
In force
32 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Hardin County, TX

The radar

The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WUUS54 KLCH 192313
SVRLCH
TXC199-192345-
/O.NEW.KLCH.SV.W.0078.130619T2313Z-130619T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
613 PM CDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HARDIN COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THICKET...

* UNTIL 645 PM CDT

* AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....
  OVER THICKET...MOVING NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VOTAW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO 
THE NATIONAL WEATHER SERVICE.

LAT...LON 3049 9472 3049 9451 3029 9454 3029 9465
TIME...MOT...LOC 2313Z 183DEG 6KT 3039 9462

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:28 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 19, 3:28 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT WED JUN 19 2013

.DISCUSSION...
STATIONARY FRONT CONTINUES ACROSS NE TX THRU N LA. A SIGNIFICANT
PERTURBATION WITHIN THE TROF CONTINUES TO ENHANCE LIFT THIS
AFTERNOON...RESULTING IN SCT/NUM SHRA/TSRA. THIS WILL CONTINUE
INTO THE EVENING HOURS...SLOWLY DIMINISHING WITH THE LOSS OF
DAYTIME HEATING. THUS...KEPT HEALTHY 50% THRU 00Z...WITH 30% FOR
THE REMAINDER OF THE EVENING.

FOR THU...MODEL DISAGREEMENT CONTINUES FOR PLACEMENT OF MOISTURE/LIFT.
THE GFS ADVECTS MUCH DRIER AIR...WHILE THE ECMWF BASICALLY LEAVE
PLENTIFUL MOISTURE IN PLACE...GIVING A SIMILAR COVERAGE OF
SHRA/TSRA LIKE WE HAD TODAY. THE NAM YIELDS A MORE REALISTIC
SOLN...WITH ISO/SCT SHRA/TSRA EXPECTED BY AFTERNOON...WITH A
LITTLE BETTER COVERAGE OVER C AND SC LA...GOING 30-40% FOR THESE
AREAS. BY FRI (FIRST DAY OF SUMMER ON THE CALENDAR) WILL LIKELY
SEE THE EFFECTS OF THE BUILDING RIDGE FROM THE WEST...BUT CAN RULE
OUT ISO SHRA/TSRA DURING THE MAX DAYTIME HEATING.

NOT MUCH CHANGES MADE TO REMAINDER OF FORECAST FOR THIS WEEKEND
INTO NEXT WEEK...EXPECTING ISO/SCT SHRA/TSRA BY AFTERNOON...DIMINISHING
BY EVENING. OVERNIGHT LOWS IN THE LOWER/MID 70S...WITH AFTERNOON
HIGHS IN THE LOWER 90S CAN BE EXPECTED.

DML

&&

.MARINE...
ACROSS THE COASTAL WATERS...S TO SE WINDS 5-10 KTS & SEAS 1-2 FT DURING
THE DAY...INCREASING 10-15 KTS & SEAS 2-3 FT DURING THE EVENING
AND OVERNIGHT HOURS CAN BE EXPECTED THE NEXT COUPLE OF DAYS. SE
FLOW EXPECTED TO CONTINUE OVER THE WEEKEND INTO EARLY NEXT WEEK AS
THE THE BERMUDA HIGH RIDGES WESTWARD ACROSS THE GULF OF MEXICO.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  90  75  91  76 /  30  30  20  30  10
KBPT  76  90  76  91  75 /  30  30  20  20  10
KAEX  71  91  72  92  72 /  30  40  20  30  10
KLFT  74  90  74  91  74 /  30  40  20  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 19, 6:11 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
611 AM CDT WED JUN 19 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
201115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
611 AM CDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE AND INSTABILITY ALONG WITH UPPER LEVEL DISTURBANCES
MOVING EAST OVER THE AREA WILL CONTINUE TO RESULT IN THE DEVELOPMENT
OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY.

WHILE SEVERE WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD
BE STRONG...CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING. IN ADDITION...DUE TO THE HIGH MOISTURE CONTENT
OF THE ATMOSPHERE...STRONGER SHOWERS AND THUNDERSTORMS WILL BE
CAPABLE OF HIGH RAINFALL RATES...WHICH COULD RESULT IN PONDING ON
ROADWAYS OR MINOR FLOODING OF LOW-LYING OR URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED AND MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS ARE POSSIBLE EACH DAY. AT THIS TIME...NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-201115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
611 AM CDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

In the hours before

Special weather statement, Jun 19, 4:15 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT WED JUN 19 2013

LAZ074-192215-
EAST CAMERON LA-
415 PM CDT WED JUN 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 515 PM
CDT...

AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES WEST OF GIBBSTOWN...MOVING SOUTHEAST AT
10 MPH. THIS STORM HAS PRODUCED A FUNNEL CLOUD.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL COASTAL AREAS AREAS
OF THE CAMERON PARISH.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 2978 9321 2978 9329 2985 9327 2987 9325
      2992 9325 2996 9303 2974 9306

K. KUYPER
Special weather statement, Jun 19, 4:20 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 PM CDT WED JUN 19 2013

LAZ041>045-052>055-073-074-TXZ201-215-216-261-262-192330-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-HARDIN-JEFFERSON-ORANGE-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...
CAMERON...GRAND CHENIER...LUMBERTON...SILSBEE...BEAUMONT...
PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE
420 PM CDT WED JUN 19 2013

...TROPICAL FUNNEL CLOUDS POSSIBLE...

THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT OF A FUNNEL
CLOUD IN THE VICINITY OF NORTHEAST OF CAMERON.

A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE
AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT
AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED
BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE
COLLIDE.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO
WARNING WILL LIKELY BE ISSUED.

STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER
SITUATION.
Special weather statement, Jun 19, 6:01 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
601 PM CDT WED JUN 19 2013

TXZ201-192345-
HARDIN TX-
601 PM CDT WED JUN 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN COUNTY UNTIL 645 PM CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF THICKET...MOVING SOUTHEAST AT 5
TO 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SARATOGA.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3032 9445 3023 9457 3034 9467 3041 9465

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:01 PM CDTSpecial Weather StatementLCHHardin44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.